Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LATOO

Have any of you guys been on accutane....

and it did not work? The whole course Ive been getting these awful cysts daily (which b4 I started I would get one or two a month. Any thoughts what it could be?

Share this post


Link to post
Share on other sites

that im an "out of the book" case...he wants to try spironolactone but I was on it before accutane and still breaking out....which is why we started accutane but he said it could have ben the birth control causing it to break out.

Share this post


Link to post
Share on other sites

Latoo,

I think I messaged you about this-- it is possible that it is because you are not on high enough dosage of accutane. You could ask for another (6th month) of 80 mg to see if that helps. For me, I never saw results until I was on 80 mg. I've taken 5 courses. One course I was on 40 mg for several months before going up to 80mg. No change in those several months that I was on 40mg. It took several months on the 80mg to see a change. Everyone is different, though of course!!

If spironolactone did not work for you pre-accutane, I wouldn't expect it to work afterwards unless you tried a much higher dosage, and even then if it were me, I wouldn't have high hopes. Birth control typically helps acne. If you aren't on Yaz or another one of the pills that purports to help acne, I would definitely get on that. That usually takes a good 3-6 months to see a change. Progesterone birth control (like the Depo shot) can cause acne, but the BC pills with estrogen are prescribed for acne treatment.

And look into Isolaz!!

Take care.

Share this post


Link to post
Share on other sites

Ive been on 80 going on 2 weeks but its still only getting worse!! Ill have to look into that isolaz once my treatment ends.

Share this post


Link to post
Share on other sites

Latoo,

Sorry to hear you arent having success yet. The only thing I can say is keep in mind that the drug works well over a long period of time, ie- It will continue to have an effect even once you are off of it. When I took my course, I did not see ANY positive results until the end of the 4th/beg of the 5th month.... yet I got better, and stayed completely clear for a year after that point.

Keep the faith!

Share this post


Link to post
Share on other sites

Hi,

Just a reminder that accutane does cause you to break out a bit more during the first few months (in my experience, and others) of use.

My dermo originally told me that some people still have breakouts up until the 5th, 6th, ... months and then becomes clear - so don't lose hope.

I was on 80mg (which you are only now on) for 4+ months from memory, as my initial doses of 20/40mg did not do enough or really work at all.

I suggest you stick with it - as far as I am aware (and as other people indicate too), accutane is the strongest possible medication to fight acne.

While it may not be working right now - please dont assume its never going to work. You may need a few more months at 80mg for it to really start kicking in for you.

If your dermo suggests coming off accutane, please don't let him take you off, and let him know you want to continue for several more months with 80mg.

I wish you all the best, I'm 22 years old myself (male) and know how irritating acne is.

I've recently lapsed back in to acne again after 12+ months of being acne free and I am on a maintenance does now of 20mg which appears to be holding it at bay for now.

Cheers,

Andrew

Share this post


Link to post
Share on other sites
and it did not work? The whole course Ive been getting these awful cysts daily (which b4 I started I would get one or two a month. Any thoughts what it could be?

Yes. 2 courses did absolutely nothing for me.

Share this post


Link to post
Share on other sites
and it did not work? The whole course Ive been getting these awful cysts daily (which b4 I started I would get one or two a month. Any thoughts what it could be?

Yes. 2 courses did absolutely nothing for me.

How many mgs were you on each time and for how many months?

i'm sticking out this 5th month and then might do a 6th depending on if I keep getting extremely worse or not (this is causing me to scar)

I'm also getting my allergies tested jan 5th

Share this post


Link to post
Share on other sites

4 months into it and I'm worse off. no joke. 1-2 new cysts daily and not a single day since I started taking accutane has my face ever been clear of cysts.

If accutane doesn't work, I don't know what I'll do... maybe skin transplantation from my thigh/butt? rofl

Share this post


Link to post
Share on other sites
4 months into it and I'm worse off. no joke. 1-2 new cysts daily and not a single day since I started taking accutane has my face ever been clear of cysts.

If accutane doesn't work, I don't know what I'll do... maybe skin transplantation from my thigh/butt? rofl

lol! I wish. IDK why it isnt working for us?!?! I eat really healthy too :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×